Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2012, 6:53 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 6:53 PM CDT (23:53 UTC)
- Expired
- Jul 30, 2012, 7:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS53 KGRB 302353
SVRGRB
WIC061-071-310030-
/O.NEW.KGRB.SV.W.0082.120730T2353Z-120731T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...
NORTHEASTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 730 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF LUXEMBURG...OR 12 MILES
SOUTHEAST OF GREEN BAY...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KEWAUNEE AROUND 720 PM CDT.
TWO CREEKS AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CURRAN...ELLISVILLE...STANGELVILLE...BOLT...KROK...EAST KROK...
BIRCHWOOD...TISCH MILLS...NORMAN AND KEWAUNEE POWER STATION.
THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING THAT WAS
IN EFFECT FOR KEWAUNEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4426 8789 4433 8787 4433 8777 4458 8776
4446 8748 4437 8751 4433 8753 4429 8753
4423 8750 4420 8750 4417 8752 4413 8758
TIME...MOT...LOC 2351Z 293DEG 20KT 4444 8775
WIND...HAIL <50MPH 1.50IN
$$
ECKBERG2 follow-up statements
754
WWUS53 KGRB 310008
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT MON JUL 30 2012
WIC061-071-310030-
/O.CON.KGRB.SV.W.0082.000000T0000Z-120731T0030Z/
MANITOWOC WI-KEWAUNEE WI-
708 PM CDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KEWAUNEE AND NORTHEASTERN MANITOWOC COUNTIES UNTIL 730 PM CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES WEST OF KEWAUNEE...MOVING SOUTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORMAN AROUND 715 PM CDT.
TWO CREEKS AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE TISCH
MILLS...NORMAN...KEWAUNEE POWER STATION AND POINT BEACH NUCLEAR
PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4433 8777 4458 8776 4446 8748 4433 8753
4429 8753 4423 8750 4420 8750
TIME...MOT...LOC 0007Z 293DEG 20KT 4440 8764
WIND...HAIL <50MPH 1.00IN
$$
ECKBERG480
WWUS53 KGRB 310027
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
727 PM CDT MON JUL 30 2012
WIC061-071-310030-
/O.CON.KGRB.SV.W.0082.000000T0000Z-120731T0030Z/
MANITOWOC WI-KEWAUNEE WI-
727 PM CDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KEWAUNEE UNTIL 730 PM CDT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTH OF TWO CREEKS...OR 6 MILES SOUTH OF
KEWAUNEE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
KEWAUNEE COUNTY NEAR NORMAN.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM FOR
NORTHERN MANITOWOC COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4433 8777 4458 8776 4446 8748 4433 8753
4429 8753 4423 8750 4420 8750
TIME...MOT...LOC 0023Z 293DEG 20KT 4436 8753
WIND...HAIL <50MPH 1.00IN
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:33 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 30, 3:33 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT MON JUL 30 2012 .SHORT TERM...TONIGHT AND TUESDAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND DURING THE EARLY EVENING IS THE MAIN CONCERN. A COLD FRONT WAS ACROSS NORTH CENTRAL WISCONSIN AT 20Z. THE FRONT AND AN UPPER LEVEL SHORT WAVE WILL CONTINUE THROUGH WISCONSIN AND INTERACT WITH AN UNSTABLE AIR MASS ACROSS THE AREA. LOCAL MESOANALYSIS GRAPHICS SHOWED A DECREASE IN DEEP LAYER SHEAR ACROSS NORTH CENTRAL WISCONSIN AND AN INCREASE OVER THE EASTERN PART OF THE STATE. LITTLE GOING ON AS OF 20Z...BUT STILL PLENTY OF DAYLIGHT HOURS LEFT. LACK OF SUFFICIENT LOW LEVEL MOISTURE COULD CAUSE THE WATCH TO BE A BUST. HIGH PRESSURE BUILDING INTO THE STATE BEHIND THE DEPARTING FRONT WILL KEEP THINGS DRY FOR LATE TONIGHT AND TUESDAY. HAVE PATCHY FOG IN MANY OF THE ZONES TONIGHT DUE TO LIGHT WINDS AND FOG IN THE MOS GUIDANCE. .LONG TERM...TUESDAY NIGHT THOUGH NEXT MONDAY. TREND OF THE MODELS THE LAST FEW RUNS CONTINUE TO FOCUS ON THE TWO MAIN SHORT WAVE TROUGHS WITH FRONTAL SYSTEMS TO TRACK OVER THE AREA. SURFACE HIGH PRESSURE WILL DOMINATE THE REGIONS WEATHER TUESDAY NIGHT INTO WEDNESDAY. RETURN FLOW WAA ON THE BACKSIDE OF THE HIGH BEGINS TO WORK INTO NORTHWEST WISCONSIN ON WEDNESDAY FOLLOWED WITH THE SHORT WAVE TROUGH WITH COLD FRONT PASSAGE. LATEST MODEL DATA SUGGEST A FASTER PASSAGE ON THURSDAY SO TONED DOWN THE PCPN ON THURSDAY AND THURSDAY NIGHT. FRONT DROPS INTO SOUTHERN WISCONSIN THROUGH FRIDAY AS A HIGH PRESSURE SYSTEMS DRIFTS OVER THE NORTHERN GREAT LAKES REGION. NEXT SHORT WAVE TROUGH PROGGED TO IMPACT THE AREA SOMETIME DURING THE FRIDAY NIGHT INTO SATURDAY NIGHT TIME FRAME. GFS RUN STILL TRACKS THE FRONT OVER ON SATURDAY BEFORE DEPARTING SATURDAY EVENING OVER EASTERN WISCONSIN. THE 12Z ECMWF RUN IS DELAYING THE PASSAGE OF THE UPPER TROUGH ABOUT 12 TO 18 HOURS SLOWER THAN THE GFS. WILL NOT MAKE ANY SIG CHANGES FOR THIS FEATURE AT THIS TIME. DRY HIGH PRESSURE TO SETTLE INTO THE REGION SUNDAY INTO MONDAY. && .AVIATION...THE MAIN CONCERN DURING THE TAF PERIOD IS THE POTENTIAL FOR SEVERE THUNDERSTORMS FROM ABOUT 1830Z UNTIL AROUND 03Z AS A COLD FRONT MOVES NW-SE ACROSS THE AREA. A STRONG UPPER LEVEL SHORT WAVE WILL ALSO PASS THROUGH WISCONSIN AND...BASED ON LOCAL MESOANALYSIS GRAPHICS...THERE IS PLENTY OF LOW AND MID LEVEL INSTABILITY ALREADY IN PLACE. THERE WERE SOME MVFR CIGS IN THE VICINITY OF THE APPROACHING COLD FRONT SO THINK CIGS WILL BECOME MVFR OR AT LEAST BELOW 5KFT AHEAD OF THE STORMS. MVFR...AND SCATTERED IFR...CIGS AND VSBYS CAN BE EXPECTED WITH THE STORMS...ALONG WITH SOME WIND GUSTS IN EXCESS OF 50KTS AND LARGE HAIL. EXPECT RELATIVELY LIGHT WINDS AFTER THE FRONT PASSES. AREAS OF IFR VSBYS IN FOG ARE LIKELY ALONG WITH MVFR CIGS...MAINLY BETWEEN 08Z AND 12Z. CONDITIONS SHOULD BE VFR AFTER THAT. MG && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/TDH
Hazardous weather outlook, Jul 30, 2:43 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CDT MON JUL 30 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 243 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THE REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY TONIGHT. WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL ARE THE PRIMARY THREATS WITH THE STORMS THROUGH 8 PM TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY... AND AGAIN FRIDAY NIGHT INTO SATURDAY. THE THUNDERSTORMS AT THE END OF THE WEEK COULD BECOME SEVERE IF THE SYSTEM RESPONSIBLE FOR THEM COMES THROUGH DURING PEAK HEATING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY REPORTS OF THUNDERSTORM WIND GUSTS OVER 50 MPH OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-311945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 243 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY. THERE IS A CHANCE THAT SOME OF THE STORMS FRIDAY NIGHT INTO SATURDAY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
In the hours before
Local storm report, Jul 30, 5:52 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
552 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 WSW HOWARD 44.54N 88.12W
07/30/2012 E1.00 INCH BROWN WI TRAINED SPOTTER
&&Local storm report, Jul 30, 5:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HOWARD 44.56N 88.06W
07/30/2012 E1.00 INCH BROWN WI TRAINED SPOTTER
&&Local storm report, Jul 30, 6:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 1 S SUAMICO 44.62N 88.05W
07/30/2012 M1.00 INCH BROWN WI NWS EMPLOYEE
&&Local storm report, Jul 30, 6:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 WSW HOWARD 44.54N 88.12W
07/30/2012 M0.50 INCH BROWN WI TRAINED SPOTTER
&&Local storm report, Jul 30, 6:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL HOWARD 44.56N 88.06W
07/30/2012 E2.50 INCH BROWN WI PUBLIC
&&Local storm report, Jul 30, 6:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL BELLEVUE 44.43N 87.91W
07/30/2012 E0.75 INCH BROWN WI PUBLIC
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:36 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 24 min |
| Jul 30, 5:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 47 min |
| Jul 30, 5:32 PM CDT | Special Marine Warning | GRB | 51 min | |
| Jul 30, 5:50 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 40 min |
| Jul 30, 5:58 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 62 min |
| Jul 30, 6:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Jul 30, 6:06 PM CDT | Severe Thunderstorm Warning | GRB | Door | 39 min |
| Jul 30, 6:36 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 39 min |
| Jul 30, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Door | 61 min |
| Jul 30, 6:49 PM CDT | Special Marine Warning | GRB | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.